Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 125, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2012, 6:12 PM EDT for Wilkes County, North Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2012, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 18, 2012, 7:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:18 PM EDT | TSTM WND DMG | 2 W Traphill, NC | SEVERAL LARGE TREE LIMBS AND ONE TREE BLOWN DOWN AT THE STONE MOUNTAIN GOLF CLUB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS51 KRNK 182212
SVRRNK
NCC193-182315-
/O.NEW.KRNK.SV.W.0125.120618T2212Z-120618T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WILKES COUNTY IN NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 608 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ABSHERS ...AND
MOVING SOUTH AT 10 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TRAPHILL AROUND 615 PM EDT. DOCKERY AROUND 630 PM EDT. HALLS MILLS
AROUND 635 PM EDT. HAYS AROUND 650 PM EDT. ROARING RIVER AROUND
700 PM EDT. MULBERRY AND WILKES COUNTY AIRPORT AROUND 705 PM EDT.
NORTH WILKESBORO...WILKESBORO...MILLERS CREEK...BUCK...CRICKET AND
FAIRPLAINS AROUND 715 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE NOW
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER
SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...
INCLUDING THOSE OF TREES OR LARGE LIMBS BLOWN DOWN...TO THE
NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE AT 1...
8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED
ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3612 8129 3641 8117 3639 8104 3637 8102
3637 8098 3638 8097 3637 8093 3636 8093
3636 8091 3633 8088 3609 8090
TIME...MOT...LOC 2208Z 10DEG 8KT 3633 8107
$$
KK2 follow-up statements
453
WWUS51 KRNK 182238
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT MON JUN 18 2012
NCC193-182315-
/O.CON.KRNK.SV.W.0125.000000T0000Z-120618T2315Z/
WILKES NC-
638 PM EDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
EDT FOR NORTHEASTERN WILKES COUNTY...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DOCKERY...OR 5 MILES SOUTHWEST OF TRAPHILL...MOVING SOUTH AT 10
MPH.
THIS SEVERE STORM WILL BE NEAR...
DOCKERY...ROARING RIVER...TRAPHILL AND ABSHERS AROUND 615 PM EDT.
ROARING RIVER...ABSHERS AND TRAPHILL AROUND 620 PM EDT.
HAYS...ROARING RIVER AND TRAPHILL AROUND 625 PM EDT.
DOCKERY AND ROARING RIVER AROUND 630 PM EDT.
FAIRPLAINS...HAYS...AND BUCK AROUND 650 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE NOW
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER
SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...
INCLUDING THOSE OF TREES OR LARGE LIMBS BLOWN DOWN...TO THE
NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE AT 1...
8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED
ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3611 8129 3640 8117 3639 8104 3636 8102
3636 8098 3638 8097 3636 8093 3636 8093
3636 8091 3633 8088 3609 8090
TIME...MOT...LOC 2233Z 10DEG 8KT 3627 8108
$$
KK438
WWUS51 KRNK 182311
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT MON JUN 18 2012
NCC193-182325-
/O.EXP.KRNK.SV.W.0125.000000T0000Z-120618T2315Z/
WILKES NC-
711 PM EDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN WILKES COUNTY WILL EXPIRE AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3611 8129 3640 8117 3639 8104 3636 8102
3636 8098 3638 8097 3636 8093 3636 8093
3636 8091 3633 8088 3609 8090
TIME...MOT...LOC 2310Z 10DEG 8KT 3627 8108
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:24 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 18, 4:24 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 424 PM EDT MON JUN 18 2012 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL EXIT THE AREA TONIGHT. HIGH PRESSURE ALOFT WILL STRENGTHEN OVER THE AREA BY WEDNESDAY...RESULTING IN A WARMING TREND AND HUMID CONDITIONS FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... AS OF 415 PM EDT MONDAY... TONIGHT AND TUESDAY... SUBTLE SHORT WAVES CROSSING THE MID ATLANTIC REGION HAVE TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS ALONG AND EAST OF THE BLUE RIDGE AND IN SOUTHEAST WEST VIRGINIA. EXPECT MANY OF THESE STORMS TO DISSIPATE SHORTLY AFTER SUNSET. SURFACE DEW POINTS WILL REMAIN IN THE UPPER 50S TO MID 60S THROUGH TUESDAY. WITH THIS LOW LEVEL MOISTURE AND WEAK SURFACE AND LOW LEVEL WINDS...FOG WILL FORM IN THE VALLEYS AND LOCATIONS THAT HAD RAIN MONDAY AFTERNOON. 500 MB HEIGHTS RISE THROUGH THE PERIOD WITH A 593 DM HIGH OVER OHIO BY THE END OF THE DAY TUESDAY. USED A BLEND OF ADVMET AND MAV TEMPERATURES...STAYING CLOSER TO THE MET GUIDANCE FOR HIGHS ON TUESDAY. ENOUGH MOISTURE STILL IN THE AREA FOR MORE ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AFTERNOON BUT LIFTING MECHANISM WILL BE WEAKER. SO DIFFERENTIAL HEATING AND TOPOGRAPHY WILL PLAY A GREATER ROLE IN THE FORMATION OF THE STORMS. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 345 PM EDT MONDAY... AN UPPER LEVEL DOME OF HIGH PRESSURE...BUILDING IN FROM THE CENTRAL GULF COAST REGION...WILL BE THE DOMINANT FEATURE OF OUR WEATHER PATTERN THROUGH THE MIDDLE OF THE WEEK. AS SUCH...THIS UPPER LEVEL HIGH PRESSURE WILL HELP WARM TEMPERATURES ACROSS OUR AREA TO THOSE MORE COMMONLY FOUND DURING MID TO LATE SUMMER...WITH WEDNESDAY AND THURSDAY AFTERNOON HIGHS RANGING FROM THE MID TO UPPER 80S ACROSS THE MOUNTAINS...AND FROM THE LOW TO MID 90S ACROSS THE PIEDMONTS. OVERNIGHT LOWS WILL HOLD IN THE 60S ACROSS MOST OF THE AREA. THIS UPPER LEVEL HIGH PRESSURE WILL ALSO HAVE A STABILIZING EFFECT ON OUR ATMOSPHERE...HELPING TO STRICTLY LIMIT THE DEVELOPMENT OF ANY SHOWERS OR THUNDERSTORMS ACROSS THE PIEDMONT REGION. HOWEVER... DIFFERENTIAL HEATING AND LOW LEVEL WIND CONVERGENCE ALONG SOME OF THE HIGHER RIDGELINES WILL LIKELY BECOME STRONG ENOUGH EACH AFTERNOON TO ALLOW A FEW THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS. ONE OR TWO OF THESE STORMS MAY BECOME STRONG FROM TIME TO TIME...BUT WITH NO REAL SUPPORT IN THE UPPER LEVELS OF THE ATMOSPHERE...ANY STORMS WHICH DO DEVELOP WILL NOT STAY STRONG FOR EXTENDED PERIODS OF TIME. SHOWER AND THUNDERSTORM ACTIVITY SHOULD FADE QUICKLY EACH EVENING AFTER SUNSET. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 345 PM EDT MONDAY... THE MAIN FEATURE TO KEEP AN EYE ON DURING THE LONGTERM PERIOD WILL BE A COLD FRONT THAT WILL PASS THROUGH THE AREA ON FRIDAY AND EARLY SATURDAY MORNING. THIS FRONT WILL BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE EARLY HALF OF THE WEEKEND... BEFORE MOVING TO THE SOUTHEAST BY SATURDAY AFTERNOON. NORTHWESTERLY FLOW TAKES OVER DURING THE LATER HALF OF THE WEEKEND AS AN UPPER LEVEL TROUGH SETS UP OVER THE HUDSON BAY OF CANADA...SO WILL HAVE TO KEEP AN EYE ON UPPER LEVEL DISTURBANCES PUSHING INTO OUR AREA FROM THE GREAT LAKES REGION. TEMPERATURES WILL BE A LITTLE COOLER BEHIND THE COLD FRONT...BUT WILL REMAIN SUMMERLIKE WITH HIGHS RANGING FROM THE MID 80S WEST...TO THE LOW 90S EAST. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 130 PM EDT MONDAY... SCATTERED THUNDERSTORMS THIS AFTERNOON WERE FORMING ALONG THE BLUE RIDGE. THE STORMS WILL IMPACT ROA...LWB AND BCB AROUND THE START OF THE 18Z TAF PERIOD THEN LYH AND DAN BEFORE 22Z. EXPECT COVERAGE AND INTENSITY OF STORMS TO DIMINISH AFTER SUNSET. SURFACE DEW POINTS WILL BE IN THE UPPER 50S TO MID 60S. MODERATE TO HIGH CONFIDENCE OF MVFR FOG IN THE WESTERN VALLEYS OVERNIGHT...ESPECIALLY IN LOCATIONS THAT GET RAIN THIS AFTERNOON. TUESDAY THROUGH FRIDAY...THERE IS A CHANCE FOR WIDELY SCATTERED AFTERNOON/EVENING SHRA/TSRA...ESPCLY OVER THE MTNS...BUT LIMITED COVERAGE SHOULD BE NAVIGABLE. A WEAK COLD FRONT DROPPING IN FROM THE NW MAY BRING SLIGHTLY BETTER COVERAGE OF SHRA/TSRA BY THE END OF THE WEEK. LATE NIGHT MVFR TO IFR VALLEY OR RIVER VALLEY FOG ARE POSSIBLE AROUND DAYBREAK EACH MORNING...BUT MAINLY IN THE MOUNTAINS. ANY FOG FORMATION SHOULD BE LIMITED TO A FEW HOURS NEAR DAYBREAK... DISSIPATING QUICKLY AFTER SUNRISE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...NF LONG TERM...RCS AVIATION...AMS/PM
Hazardous weather outlook, Jun 18, 4:50 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 450 AM EDT MON JUN 18 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-190900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 450 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 3:24 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT MON JUN 18 2012 VAZ032-033-043-044-182015- FRANKLIN VA-PATRICK VA-PITTSYLVANIA VA-HENRY VA- 324 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FERRUM...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... OAK LEVEL...BASSETT AND SYDNORSVILLE AROUND 400 PM EDT. STANLEYTOWN AND FIELDALE AROUND 410 PM EDT. FIGSBORO...COLLINSVILLE...VILLA HEIGHTS AND MARTINSVILLE CITY AROUND 415 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3660 7993 3688 8014 3699 7997 3698 7948 TIME...MOT...LOC 1921Z 319DEG 12KT 3690 8000 07
Special weather statement, Jun 18, 3:47 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT MON JUN 18 2012 VAZ013-014-016-017-032-033-182030- FRANKLIN VA-PATRICK VA-CARROLL VA-PULASKI VA-FLOYD VA-MONTGOMERY VA- 347 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INDIAN VALLEY...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLOYD...WILLIS...COPPER VALLEY...DUGSPUR...CHARITY... AND ALUM RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3691 8067 3700 8048 3684 8009 3670 8059 TIME...MOT...LOC 1942Z 330DEG 4KT 3691 8053 07
Special weather statement, Jun 18, 4:40 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 440 PM EDT MON JUN 18 2012 VAZ013-016-017-032-033-043-182130- FRANKLIN VA-PATRICK VA-CARROLL VA-HENRY VA-PULASKI VA-FLOYD VA- 440 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUGSPUR...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INDIAN VALLEY...WOOLWINE...FLOYD...WILLIS...SANVILLE... ENDICOTT...BUFFALO RIDGE...MEADOWS OF DAN... AND CHARITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3675 8070 3693 8067 3690 8000 3662 8005 TIME...MOT...LOC 2038Z 279DEG 12KT 3684 8060 07
Special weather statement, Jun 18, 5:05 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 505 PM EDT MON JUN 18 2012 NCZ002-003-019-VAZ015-016-182145- SURRY NC-WILKES NC-ALLEGHANY NC-CARROLL VA-GRAYSON VA- 505 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAYWOOD...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... INDEPENDENCE AND GALAX CITY AROUND 510 PM EDT. TWIN OAKS AND INDEPENDENCE AROUND 520 PM EDT. ENNICE AND TWIN OAKS AROUND 525 PM EDT. BAYWOOD AND TWIN OAKS AROUND 530 PM EDT. BARRETT...SPARTA AND BAYWOOD AROUND 535 PM EDT. GLADE VALLEY AND WHITEHEAD AROUND 540 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3641 8123 3670 8113 3672 8086 3638 8081 TIME...MOT...LOC 2104Z 352DEG 16KT 3662 8104 07
Special weather statement, Jun 18, 5:35 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT MON JUN 18 2012
NCZ006-VAZ044-058-059-182215-
CASWELL NC-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA-
535 PM EDT MON JUN 18 2012
...SPECIAL WEATHER STATEMENT...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MILTON...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL
AMOUNTS UP TO AN INCH PER HOUR ARE POSSIBLE WITH THESE STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RINGGOLD AND BLANCH AROUND 540 PM EDT.
SEMORA AND ELMO AROUND 545 PM EDT.
TURBEVILLE AROUND 550 PM EDT.
ALTON AROUND 555 PM EDT.
CLUSTER SPRINGS AROUND 600 PM EDT.
VIRGILINA AROUND 610 PM EDT.
HITESBURG AROUND 615 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3669 7867 3667 7869 3654 7873 3654 7913
3624 7915 3625 7952 3641 7952 3682 7935
3670 7864 3664 7855
TIME...MOT...LOC 2134Z 274DEG 38KT 3658 7924
07Special weather statement, Jun 18, 5:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 557 PM EDT MON JUN 18 2012 VAZ012-013-015-016-182245- CARROLL VA-GRAYSON VA-WYTHE VA-PULASKI VA- 557 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAX MEADOWS...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MAX MEADOWS...GRAHAMS FORGE AND GUNTON PARK AROUND 605 PM EDT. COLEMAN STORE AROUND 635 PM EDT. MAX MEADOWS AROUND 640 PM EDT. IVANHOE AND BYLLESBY AROUND 645 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3703 8101 3700 8079 3667 8053 3673 8116 TIME...MOT...LOC 2155Z 10DEG 8KT 3696 8092 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:05 PM EDT | Special Weather Statement | RNK | Alleghany | 40 min |
| Jun 18, 5:35 PM EDT | Special Weather Statement | RNK | Caswell | 40 min |
| Jun 18, 6:52 PM EDT | Areal Flood Warning | RNK | Wilkes | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.